increasded dose of venlafaxine and feel yuk

N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
Have just started to take 150mg dose of venlafaxine after having only 75mg for 2 years. I take 75mg at night and in the morning. Have been on this dose for about 5 days now and feel awful today, really dizzy, panicky and very anxious, its horrible. anyone know how long this will last? when I started taking 75mg I had already tried prozac and citalipram so I didn't have any side effects starting venlafaxine, hope this wears off soon, the Dr said it could last as long as 3 weeks .I keep blinking because my eyes feel a bit off focus. Nicola :mad:
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Hey not on this medication myself but a close relative is... when they increased the dose she did suffer ircreased side effects for a few weeks but they did settle down! Hope ur feeling better soon
xx
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
I have now been on 150mg for 2 weeks and 3 days and feeling less sick and dizzy, feel numb though rather than 'not depressed' maybe its still too early to tell. I dn't feel like I did when I thought I would never stop crying and couldn't cope though, so theres hope yet !!! nicola
 
silly madam

silly madam

Well-known member
Joined
Oct 22, 2008
Messages
645
Location
Wiltshire
Hi Nicola

I used to be on the meds you are and it is commonly recognised (as per my psychiatrist) that this particular drug can cause a numbing of emtions in high doses. I do so hope this works for you. Unfortunately for me my dose was gradually put up and up until it reached 300mg a day. This high dose sent me on an extended hpyer manic phase which nearly lost me my family and god knows what else. (I suffer from BPD). It is going to take an awful lot of time and hard work to patch up the damage caused in my life by what I was doing in this major manic episode.

Basically just keep an eye on how youre feeling and relay anything out of the ordinary back to your gp. Better to be safe than sorry.

I am sorry if it sounds like I am putting a downer on things. I'm not I promise. I just dont want anyone going thru what I did and there is no need with so many different types of medication on the market today.

I wish you lots of luck and hope you keep well.:hug::hug::flowers:
 
N

nicros

Well-known member
Joined
Oct 1, 2008
Messages
46
Hi silly madam, don't worry you haven't frightened me, I am only on 150mg atm but I have stopped feeling like I want to curl up in a ball and never come out again (I suffer from GAD and recently depression) so I will stick with it for now as it hasn't had a chance to work at this dose yet and see how I feel. I am reluctant to try anything else as this was my third med after prozac and citalipram didn't suit me, don't want to go through weeks of 'trying' and coming down off different drugs again. I am hoping that once my OH is better and back to work and my daughter is better with her ears that I can come down off this dose , but I know I cannot cope with this stress (and my dad being crippled and my sister in and out of the secure unit for over dosing) and not crack up myself. Thanks for your support anyway. Nicola :mad::mad:
 
Libra1

Libra1

Well-known member
Founding Member
Joined
Jan 12, 2008
Messages
515
Location
West Midlands
Hi Nicola, sorry to hear you are not feeling so well with the increase of your medication. :(

I think you are very wise to give it a little longer for it to get into your system and then assess how your symptoms are improving/not improving with that particular dose of drug. Do also remember that you can contact your Gp practise and leave a message with receptionist if you are concerned about side effects/ feeling unwell etc, you might find your Gp will phone you back.

I am currently still tiltrating (after 5 weeks) one of my meds, like you I feel worse, but am assured things will settle down soon :unsure:

Hope you will soon be feeling a little better :hug:
 
Top